Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Quad Cities, IA

May 26, 20139 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at May 26, 2013, 7:07 PM CDT for 9 counties in Iowa. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 7:07 PM CDT (00:07 UTC)
Expired
May 27, 2013, 4:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:58 PM CDTHEAVY RAIN 13 Ne Muscatine, IAESTIMATED 1 INCH OF RAIN IN 15 MINUTES.
May 26, 8:30 PM CDTFLASH FLOODWapello, IACOUNTY REPORTS SEVERAL ROADS CLOSED DUE TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN SECTIONS OF LOUISA COUNTY. PRIMARY CLOSURES ON PORTIONS OF S AVENUE...10TH STREET...F AVENUE...30TH STREET...AND 40TH STREET.
May 26, 9:11 PM CDTHEAVY RAIN 4.5Mount Union, IASTORM TOTAL SINCE THE RAIN BEGAN YESTERDAY. ALSO REPORTED STANDING WATER IN THE FIELD AND WATER FLOWING OVER THE ROADS.
May 26, 11:17 PM CDTFLASH FLOOD3 W Columbus Junction, IAHIGHWAY 92 BETWEEN COTTER AND COLUMBUS JUNCTION HAS WATER FLOWING OVER IT IN MANY LOCATIONS. ONE SECTION HAS LARGE DEBRIS WASHED ONTO THE HIGHWAY INCLUDING RAILROAD TIES AND LOGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WGUS53 KDVN 270007
FFWDVN
IAC057-087-095-101-103-107-115-139-183-270900-
/O.NEW.KDVN.FF.W.0018.130527T0007Z-130527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN IOWA COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MUSCATINE...
  NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENRY COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF FAIRFIELD...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF SIGOURNEY...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF WASHINGTON...

* UNTIL 400 AM CDT MONDAY

* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  ENGLISH...KINROSS...KESWICK...WELLMAN...RIVERSIDE...RICHMOND...
  KALONA...NICHOLS...LONE TREE AND NORTH ENGLISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4151 9242 4152 9230 4157 9230 4146 9097
      4141 9105 4126 9111 4109 9095 4092 9097
      4096 9218 4115 9219 4117 9242

$$
2 follow-up statements
679 
WGUS73 KDVN 270125
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT SUN MAY 26 2013

IAC057-087-095-101-103-107-115-139-183-270900-
/O.CON.KDVN.FF.W.0018.000000T0000Z-130527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JOHNSON IA-
JEFFERSON IA-IOWA IA-HENRY IA-DES MOINES IA-
825 PM CDT SUN MAY 26 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
FOR NORTHERN DES MOINES...NORTHERN HENRY...SOUTHERN IOWA...
JEFFERSON...SOUTHERN JOHNSON...KEOKUK...LOUISA...SOUTHWESTERN
MUSCATINE AND WASHINGTON COUNTIES...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. THIS LINE OF STORMS EXTENDS FROM WAPELLO TO WINFIELD
MOVING EAST SOUTHEAST AT 20 MPH. ADDITIONAL SCATTERED STORMS ARE
EXPECTED TO CONTINUE DEVELOPING OVER THE REST OF THE WARNED AREA
THROUGH LATE EVENING. WITH THE GROUND SATURATED...ANY HEAVY RAINFALL
WILL GO STRAIGHT INTO RUNOFF LEADING TO THE LIKELIHOOD OF FLASH
FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANDVIEW...
COLUMBUS JUNCTION...LETTS...COTTER...WHAT CHEER...SOUTH ENGLISH...
SIGOURNEY...KINROSS...KESWICK...HARPER...DELTA...WELLMAN...
WASHINGTON...RIVERSIDE...RICHMOND...KALONA...AINSWORTH...NICHOLS...
MUSCATINE...FRUITLAND...CONESVILLE...LONE TREE AND NORTH ENGLISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4151 9242 4152 9230 4157 9230 4146 9097
      4141 9105 4126 9111 4109 9095 4092 9097
      4096 9218 4115 9219 4117 9242

$$
566 
WGUS73 KDVN 270902
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT MON MAY 27 2013

IAC057-087-095-101-103-107-115-139-183-270911-
/O.EXP.KDVN.FF.W.0018.000000T0000Z-130527T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JOHNSON IA-
JEFFERSON IA-IOWA IA-HENRY IA-DES MOINES IA-
402 AM CDT MON MAY 27 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN DES MOINES...
NORTHERN HENRY...SOUTHERN IOWA...JEFFERSON...SOUTHERN JOHNSON...
KEOKUK...LOUISA...SOUTHWESTERN MUSCATINE AND WASHINGTON COUNTIES...

THE IMMEDIATE THREAT OF HEAVY RAIN AND FLASH FLOODING HAS ENDED. 
HOWEVER...ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE LATER THIS MORNING 
AS THUNDERSTORMS MOVE OUT OF CENTRAL IOWA. A FLASH FLOOD WATCH 
REMAINS IN EFFECT FOR ALL OF EASTERN IOWA THROUGH MONDAY NIGHT. 


LAT...LON 4151 9242 4152 9230 4157 9230 4146 9097
      4141 9105 4126 9111 4109 9095 4092 9097
      4096 9218 4115 9219 4117 9242

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:35 PM CDT, 32 minutes earlier.

Area forecast discussion, May 26, 6:35 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 PM CDT SUN MAY 26 2013

.SYNOPSIS...
ISSUED AT 325 PM CDT SUN MAY 26 2013

LOW PRESSURE IN WESTERN SD HAS A STATIONARY FRONT EXTENDING INTO
EASTERN MO. NORTH OF THE FRONT CURRENT TEMPERATURES WERE ONLY IN
THE 50S FROM EASTERN IA INTO SOUTHERN MN ALONG WITH SCATTERED
THUNDERSTORMS IN THE COOL AIR. TRAINING OF STORMS ALREADY
OCCURRING IN CENTRAL IA AND SPREADING INTO THE DVN CWA. SOUTH OF
THE FRONT TEMPERATURES WERE IN THE 80S WITH DEW POINTS IN THE 60S.
READINGS WERE IN THE 90S IN WESTERN KS INTO WESTERN TX.

SO FAR THIS WEEKEND RAINFALL AMOUNTS HAVE RANGED FROM 1 TO 4
INCHES ACROSS PORTIONS OF EASTERN IA...NORTHEAST MO AND WESTERN IL.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013

HEADLINES...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE CWA EXCEPT
NW IL THROUGH MEMORIAL DAY.

TONIGHT...ONGOING SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE THIS EVENING AND CONTINUE OVERNIGHT. THIS WILL BE DUE
A LOW LEVEL JET FROM THE SOUTHWEST INCREASING TO 40-45 KNOTS.
STRONG SPEED CONVERGENCE NOTED LATER TONIGHT. PRECIPITABLE WATERS
ALSO INCREASE TO OVER 1.60 INCHES WHICH IS WELL ABOVE NORMAL FOR
LATE MAY. THIS WILL SUPPORT HEAVY RAINFALL IN THUNDERSTORMS AND
ANY REPEATING (TRAINING) THUNDERSTORMS OVER THE SAME AREA WILL
PRODUCE SEVERAL INCHES OF RAINFALL. THIS MAY CAUSE FLASH FLOODING
AND SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. CAMPERS NEAR
FLOOD PRONE AREAS WILL NEED TO REMAIN ALERT. NOT EXPECTING SEVERE
WEATHER DUE TO THE DEEP SATURATED COLUMN BUT PEA SIZE HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR IN THE STRONGER
STORMS. MINIMUM TEMPERATURES WILL BE IN THE 50S.

MEMORIAL DAY...THUNDERSTORM COMPLEX SHOULD CONTINUE ACROSS MUCH OF
THE CWA THROUGH THE MORNING WITH SOME MODELS SUGGESTING AT LEAST
SCATTERED STORMS CONTINUING THROUGH MUCH OF THE DAY. PRECIPITABLE
WATERS OF OVER 1.70 INCHES WILL PRODUCE TORRENTIAL RAINFALL WITH
THE THREAT OF FLASH FLOODING. ONCE AGAIN DUE TO THE HOLIDAY
EVERYONE SHOULD REMAIN ALERT ESPECIALLY CAMPERS NEAR FLOOD PRONE AREAS.
TEMPERATURES THE PAST COUPLE OF DAYS HAVE REMAINED MUCH COOLER
THAN THE MODELS HAVE SUGGESTED AS RAINFALL DURING THE DAY HAS KEPT
THE BOUNDARY STUCK IN MO EVEN THOUGH THE MODELS WANT TO PUSH IT NORTHWARD.
HOWEVER WE SHOULD HAVE A SOUTHEAST WIND SO IT SHOULD BE WARMER SO
WILL HAVE MAXIMUM TEMPERATURES IN THE MID 60S NORTH TO MID 70S SOUTH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013

VERY ACTIVE PATTERN WITH HEAVY RAIN THREAT ALONG WITH INCREASING
RISK FOR SIGNIFICANT SEVERE WEATHER AS THE WEEK PROGRESSES.

MONDAY NIGHT THROUGH TUESDAY NIGHT...FRONTAL BOUNDARY IN MO SHOULD
SLOWLY MAKE NORTHWARD PROGRESS ACROSS THE CWA. REPEATED ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH DECENT LOW LEVEL JET
IMPINGING ON THE FRONT. THIS WILL INCREASE THE FLASH FLOOD THREAT
EVEN MORE ALONG WITH SIGNIFICANT TO MAJOR RIVER FLOODING BECOMING
MORE LIKELY. STRONGER MID LEVEL WINDS ARRIVE ON TUESDAY AND WITH
THE WARM FRONT LIFTING ACROSS THE CWA SEVERE WEATHER MAY INCREASE
ALSO ON TUESDAY. DEEP LAYER SHEAR ESPECIALLY NEAR THE FRONT MAY
SPIN UP ISOLATED TORNADOES OTHERWISE THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. MUCH OF THE DVN CWA IS IN A SLIGHT RISK.
HIGHS ON TUESDAY EXPECTED TO BE IN THE 80S.

WEDNESDAY THROUGH SUNDAY...TROUGH OUT WEST REALLY SHARPENS ON
WEDNESDAY ALLOWING FOR A STRONGER SOUTHERLY FLOW PUSHING THE WARM
FRONT WELL TO OUR NORTH. WE WILL THEN BE IN THE VERY WARM BREEZY
AND JUICY AIRMASS BUT IT WILL ALSO BE CAPPED. HIGHS WILL BE WELL
INTO THE 80S WITH DEW POINTS IN THE 60S TO AROUND 70.

MAJOR TROUGH SLOWLY PUSHES EASTWARD INTO THE PLAINS/MIDWEST WITH
MODERATE TO STRONG DEEP LAYER SHEAR AS MID LEVEL WINDS INCREASE TO
60 KNOTS. COLDER AIR ALOFT/LARGE SCALE ASCENT/STRONG DIFFLUENCE ALOFT
ALL POINT TO A VERY ACTIVE SEVERE WEATHER/HEAVY RAINFALL EVENT
THURSDAY AND FRIDAY. ALL MODES OF SEVERE WEATHER...POSSIBLY SIGNIFICANT
CAN BE EXPECTED. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
FINALLY PUSH TO OUR EAST BY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 630 PM CDT SUN MAY 26 2013

SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED THROUGH MONDAY
NIGHT...EACH CARRYING THE THREAT OF VERY HEAVY RAINFALL...AS WELL
AS LOW CIGS AND VISIBILITY. THE TIMING OF THESE APPEAR AS
SUCH...THE FIRST SHOULD GRADUALLY END EARLY THIS EVENING OVER
EASTERN IOWA AND NORTHWEST ILLINOIS AS CONVECTION DROPS SOUTHEAST.
OVERNIGHT...ANOTHER STORM COMPLEX MAY FORM IN CENTRAL IOWA AND
MOVE EAST/SOUTHEAST AFFECTING ALL TAF SITES BY 08Z THROUGH 15Z.
THIS TREND WILL BE WATCHED FOR FUTURE UPDATES TO INTRODUCE MORE
THUNDER IN THE TAFS. DISSIPATING STORMS AND SHOWERS CAN BE
EXPECTED ON AN OFF MONDAY...FOLLOWED BY WIDESPREAD HEAVY
THUNDERSTORMS MONDAY LATE AFTERNOON AND EVENING. THIS EXTREME
CHALLENGING FORECAST IS REPRESENTED BY EXTENDED PERIODS OF MVFR
CIGS AND SHOWERS...WITH SOUTHEASTS. IT IS FAR TOO POOR CONFIDENCE
TO KEEP THUNDER GOING FOR 24 HOURS STRAIGHT IN TAFS...THOUGH THE
THREAT IS NEARLY CONSTANT THAT IS MAY BE POSSIBLE AT ANY TIME.
ERVIN

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 26 2013

HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MUCH OF CWA WITH
THE EXCEPTION OF PORTIONS OF NORTHWEST ILLINOIS. RADAR ESTIMATES
AND RAINFALL REPORTS PAST 24-48 HRS SHOW WIDESPREAD 1-2 INCHES
FROM WEST OF DBQ TO QUAD CITIES TO MACOMB IL... WITH SOME SWATHS
OF 3 TO UPWARDS OF 4.5 INCHES MAINLY FAR WESTERN CWA AND IN
PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. SHORT TERM
CONVECTIVE TRENDS SUPPORT ADDITIONAL SHOWERS AND STORMS TO MOVE
ACROSS THE REGION INTO THIS EVENING. POTENTIAL LATER TONIGHT
TO SEE MORE SHOWERS AND STORMS PUSH EAST FROM THE PLAINS ACROSS THE
AREA INTO MONDAY. EACH WAVE OF PRECIPITATION WILL HAVE RISK OF VERY
HEAVY RAIN AND FLASH FLOODING GIVEN DEEP ATMOSPHERIC MOISTURE
AND REPETITIVE NATURE OF THE ACTIVITY OCCURRING ON ALREADY SATURATED
GROUND. SHORT TERM RIVER OUTLOOK FOCUSES ON IOWA TRIBUTARY RIVERS
AND THE LOWER MISSISSIPPI FOR FLOODING. DEPENDING ON RAINFALL NEXT
48 HRS COULD SEE FLOODING CATEGORIES RAISED IN SOME AREAS AND ALSO
RIVER FLOODING EXPAND INTO PORTIONS OF ILLINOIS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-ROCK ISLAND-WARREN.

MO...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...ERVIN
HYDROLOGY...05
Hazardous weather outlook, May 26, 1:37 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT SUN MAY 26 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271845-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
137 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA...
NORTHEAST MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND TONIGHT.

REPEATED ROUNDS OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT
MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA
RIVERS. SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR MEMORIAL DAY FOR MUCH OF THE
OUTLOOK AREA. REPEATED ROUNDS OF THUNDERSTORMS MAY CAUSE FLASH
FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS.

MUCH OF THE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ON TUESDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS
BUT ISOLATED TORNADOES ARE POSSIBLE NEAR A NORTHWARD MOVING WARM FRONT.

THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EXISTS FOR THURSDAY
AND FRIDAY AS A POTENT STORM SYSTEM AND COLD FRONT APPROACH FROM
THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF RAINFALL OF MORE THAN AN INCH AND ANY FLASH
FLOODING THIS AFTERNOON THROUGH MEMORIAL DAY WILL BE APPRECIATED.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 215 PM THIS AFTERNOON.

HAASE

In the hours before

Local storm report, May 26, 5:22 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FLASH FLOOD      5 SSW BETTENDORF        41.50N 90.52W
05/26/2013                   ROCK ISLAND        IL   TRAINED SPOTTER

            WATER OVER 38TH STREET IN MOLINE FROM 19TH AVE TO AVENUE
            OF THE CITIES.

0518 PM     HEAVY RAIN       W BELLE PLAINE          41.90N 92.28W
05/26/2013  M1.75 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL TOTAL SINCE MIDNIGHT

0518 PM     FLASH FLOOD      W KOSZTA                41.83N 92.20W
05/26/2013                   IOWA               IA   TRAINED SPOTTER

            WATER OVER THE ROADWAY ON HIGHWAY 212 IN NORTHWEST IOWA
            COUNTY.

&&

DC
Local storm report, May 26, 5:57 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HEAVY RAIN       1 SSW DAVENPORT         41.54N 90.61W
05/26/2013  M2.45 INCH       SCOTT              IA   TRAINED SPOTTER

            HEAVY RAIN CONTINUES AT TIME OF REPORT. AT LEAST SIX
            INCHES OF WATER ON THE ROAD FROM CURB TO CURB.

&&

DC
Local storm report, May 26, 6:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
05/26/2013                   IOWA               IA   COCORAHS

            FLOODING OVER HIGHWAY 6 THROUGH MARENGO AND TO THE EAST.

&&

DC
Local storm report, May 26, 6:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
621 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HEAVY RAIN       2 SW DAVENPORT          41.54N 90.63W
05/26/2013  M2.47 INCH       SCOTT              IA   COCORAHS

            STORM TOTAL OF 3.69 INCHES WITH 2.47 INCHES FALLING IN
            THE LAST 2 HOURS.

&&

DC
Local storm report, May 26, 6:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FLASH FLOOD      MOLINE                  41.49N 90.49W
05/26/2013                   ROCK ISLAND        IL   BROADCAST MEDIA

            7TH STREET AND 19TH AVENUE IN MOLINE FLOODED WITH WATER
            FLOWING OVER THE SIDEWALKS. REPORT FROM PUBLIC VIA WQAD
            FACEBOOK PAGE.

0615 PM     FLASH FLOOD      BETTENDORF              41.56N 90.48W
05/26/2013                   SCOTT              IA   BROADCAST MEDIA

            DETOUR FROM RIVER DRIVE TO GRANT STREET IS FLOODED WITH
            VEHICLES GETTING STUCK IN THE WATER. POLICE ARE ADVISING
            MOTORISTS TO AVOID RIVER DRIVE. REPORT FROM PUBLIC VIA
            KWQC FACEBOOK PAGE.

&&

MCCLURE
Local storm report, May 26, 6:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             2 ESE NEW WINDSOR       41.19N 90.42W
05/26/2013  E0.25 INCH       HENRY              IL   TRAINED SPOTTER

&&

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:40 PM CDTFlash Flood WarningDVNMuscatine9 hr
May 26, 10:09 PM CDTRiver Flood WarningDVNBenton, Linn7 days
May 26, 10:09 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington20 days
May 26, 10:12 PM CDTRiver Flood WarningDVNCedar, Jones, Linn11 days
May 26, 10:12 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee12 days
May 26, 10:28 PM CDTRiver Flood WarningDVNLee18 days
May 27, 1:49 AM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
May 27, 11:49 AM CDTRiver Flood WarningDVNMuscatine, Scott59 hr
May 27, 11:49 AM CDTRiver Flood WarningDVNMuscatine3 days
May 27, 11:49 AM CDTRiver Flood WarningDVNLouisa, Muscatine17 days
May 27, 11:49 AM CDTRiver Flood WarningDVNLouisa21 days

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.